MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Catalog Number 71332530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, after the primary r3 shell was impacted, just about to place a screw in the shell when it was noticed the screw had come apart.The surgeon managed to retrieve the piece of broken screw from the patient and used a different screw (back-up).No delay or injury reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.A small section on the side of the screw head fractured off and was returned.The head was heavily damaged in the hex area of the head around the fracture site.The device was manufactured in 2017.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REF SPHER HEAD SCREW 30MM
Common Device Name
PROSTH, HIP, SEMI-CONSTRA, UNCEMENT, METAL/POLY, NON-POROUS, CALICUM-PHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9258164
Report Number1020279-2019-03846
Device Sequence Number11232452
Product Code MEH
UDI-Device Identifier03596010460479
UDI-Public03596010460479
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71332530
Device Lot Number17BM08169
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1